Thanks Thanks:  6
Likes Likes:  0
Results 1 to 8 of 8
  1. #1
    Join Date
    Feb 2011
    Location
    BC, Canada
    Posts
    131
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Seroquel Side Effects?

    Does anyone know if irritability and depression are common side effects of Seroquel and are they something that will wear off over time? I notice I get these mostly when the last dose is starting to wear off. The longer I have to go til the next dose, the worse it gets.

    Thx

    Phb

  2. #2
    Join Date
    Aug 2005
    Posts
    8,976
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Post Re: Seroquel Side Effects?

    Phoebe,

    Have a look at this PubMed page, provided by the NIH on Seroquel (Quetiapine) as a reliable source for information.

  3. #3
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    36,653
    Mentioned
    24 Post(s)
    Tagged
    0 Thread(s)

    Re: Seroquel Side Effects?

    Phoebe, do you know if you are taking Seroquel or Seroquel XR (the extended release version)? If you're not already takiong the XR version, that might help.

    The specific symptoms you mention are not listed as side-effects that occur significantly greater in patients taking Seroquel vs. placebo. However, given that they seem to occur only after a lapse of time, it sounds more like a mini discontionuation effect occurring as your blood levels drop. If so, this may improve over time as you are on the medication longer, or as I said above the XR version might be a solution.

    Talk to your doctor about this.

  4. #4
    Join Date
    Feb 2011
    Location
    BC, Canada
    Posts
    131
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Thumbs up Re: Seroquel Side Effects?

    Quote Originally Posted by David Baxter View Post
    The specific synmptoms you mention are not listed as side-effects that occur significantly greater in patients taking Seroquel vs. placebo. However, given that they seem to occur only after a lapse of time, it sounds more like a mini discontionuation effect occurring as your blood levels drop. If so, this may improve over time as you are on the medication longer, or as I said above the XR version might be a solution.
    Talk to your doctor about this.
    I had to check, and it does seem I'm taking the older version. That seemed odd to me until I remembered that we're still in the experimental stage, and my guess is that he felt the XR would prolong any negative side effects (e.g. heart rate, BP). Was going to see him soon anyway to update, so I think I'll try to bump that up a bit or at least leave a message.

    Thanks

    Phb

    ---------- Post added at 05:45 PM ---------- Previous post was at 05:32 PM ----------

    Have a look at this PubMed page
    Excellent link; must remember to bookmark. Merci much

    I see irritability is listed among the possible side effects, and there's a caution to contact one's dr "if any of these symptoms are severe or do not go away". The "if" makes me a bit more hopeful, because the level of anger I felt a few days ago (blessedly not for long!) was really scary. I only experienced it to that degree once; the rest of the time I've just basically been "cranky" off and on, thank goodness.

    Thanks

    Phb

  5. #5
    Join Date
    Sep 2009
    Posts
    196
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Seroquel Side Effects?

    phoebe22 - Dr. Baxter makes an excellent point that if you notice the symptoms as you are almost due for the next dose, the medication is probably actually helping these symptoms and your experience indicates that the meds are indeed wearing off. As do you / on behalf of your providers when you comment that you may be on the shorter-lasting version due to side effects (and it is much easier to dose the right amount). So - good job noticing the changes in your mood and being willing to talk with your provider!

  6. #6
    Join Date
    Dec 2010
    Location
    Ottawa, Ontario
    Posts
    443
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Seroquel Side Effects?

    Hi phoebe22
    I am on seroquel ( the lowest dosage available) and if I miss my nightly pill it slightly agitates me so I have trouble sleeping. The agitation is merely a wakefulness, not an upset state. Usually around midnight I clue in that I missed a pill and am not sleeping. ( My mother didn't raise any bright kids. )

  7. #7
    Join Date
    Feb 2011
    Location
    BC, Canada
    Posts
    131
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Seroquel Side Effects?

    Striking a balance during the day, where I'm not so dopey I can't do anything but keeping the levels high enough that I don't end up disconnecting, could be interesting, but from what everyone I've spoken to (including here) has said, it's sounds do-able.

    Annnnnnd (ta da ) it's been 8 days now and still no sign of the scary side effects.

    Hoping it stays that way.


  8. #8
    Join Date
    Dec 2010
    Location
    Ottawa, Ontario
    Posts
    443
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Seroquel Side Effects?

    I would think that at eight days you are past the most likely phase where difficulty would arise. I'll cross my fingers too.

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.